I was on Arimidex for 11 years and went off September 2019. Per my oncologists advice, I stopped cold turkey, which in retrospect, I believe was not the best way to stop a drug that one has been on for 11 years, particularly one that impacts your hormones. I had generalized anxiety for months and and although it has gotten somewhat better, I still have days where the anxiety is present. I am sorry to see that others have experienced similar symptoms. It is difficult to find sold evidenced based research on withdrawal from the AO. I had no problems when on Arimidex. I have found that exercise helps with anxiety. Interested in any advice from those that have gone off an AO and experienced anxiety. I can honestly say it is not related to worry about the cancer coming back. The anxiety is physiological and not an anxiety that is tied to worrying.
I went to see my oncologist last week and I asked to come off letrozole and zoladex. She told me to have a months break before I start tamoxifen.
i have to say my joints right now are extremely painful and I have woken up this morning feeling sick. Wondering if that is due to not taking letrozole? I am also wondering if my periods will return?
I too have terrible anxiety, but I think I am managing in controlling it xx
Hi Ally, I wonder if your anxiety stems from a deep seated worry that without these drugs the disease will return? I am on Letrozole and Palbo but I scored 21/23 for anxiety on a questionnaire I was given by psychological services. My Onco referred me to them when I had difficulty sleeping. I was, and am, extremely grateful for their help as I am now able to live, some days better than others, with the disease . I too attend a Maggies. Centre and have taken every course on offer to get my life back. They are a wonderful course of expertise and help. I think your post is very thoughtful and well considered, and after my own experiences I would suggest asking Maggies for a session with their in- house psychologist. Best wishes. X
i was on zoladex with letrozole for 5 years post bc er+
Main symptoms were weight gain, joint pain, low mood/depression.
Had increased anxiety / panic in the last year of taking - wasn’t sure if it was drug as had not had before or increased life stress levels or combination.
I stopped taking in August last year and had severe panic attacks and anxiety over a few months. My periods returned two months ago and I am struggling with anxiety/stress and tension heads/tingling. I am not sure whether related. I’ve always had some anxiety but never this or the feeling of being overwhelmed or stressed to this extent. I went back to the breast clinic and asked them - they couldn’t really give answer to this being related to the stopping drug but said it was best to work on my anxiety. I found it helpful to go back to them and discuss.
I also found Maggies centre really helpful and did a group course on stress management which helped me.
bit still struggling with tension / overwhelmed etc and wondering if anyone else has similar experience.